Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

The N-soliton solution of the modified generalised Vakhnenko equation (a new nonlinear evolution equation)

Morrison, A.J. and Parkes, E.J. (2003) The N-soliton solution of the modified generalised Vakhnenko equation (a new nonlinear evolution equation). Chaos, Solitons and Fractals, 16 (1). pp. 13-26. ISSN 0960-0779

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

The N-soliton solution of a new nonlinear evolution equation, the modified generalised Vakhnenko equation, is found. The solution, which is obtained by using a blend of transformations of the independent variables and Hirota's method, is expressed in terms of a Moloney and Hodnett type decomposition. Different types of soliton are possible, namely loops, humps or cusps. Details of the different types of interactions between solitons are discussed in detail for the case N=2. A proof of the 'N-soliton condition' is given in Appendix A.

Item type: Article
ID code: 81
Keywords: n-soliton solution, solitons, Vakhnenko equation, nonlinear equations, Mathematics, Mathematics(all)
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Unknown Department
Related URLs:
Depositing user: Miss Jacqueline Miller
Date Deposited: 21 Dec 2005
Last modified: 04 Sep 2014 11:51
URI: http://strathprints.strath.ac.uk/id/eprint/81

Actions (login required)

View Item